Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 70, NWS Corpus Christi, TX

July 2, 2007Victoria County, Texas

NWS Corpus Christi, TX issued this flash flood warning at Jul 2, 2007, 4:29 AM CDT for Victoria County, Texas. It was in force for 2 hr. 3 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 2, 2007, 4:29 AM CDT (09:29 UTC)
Expired
Jul 2, 2007, 6:30 AM CDT
In force
2 hr
Issued by
NWS Corpus Christi, TX
Area
Whole counties

County Victoria County, TX

What was reported inside it

TimeReportWhereRemark
Jul 2, 5:10 AM CDTFLASH FLOOD13 Ne Nursery, TXVICTORIA SHERIFFS DEPARTMENT REPORTED WATER OVER THE ROAD AT GARCITAS CREEK NEAR FORDTRAN.
Jul 2, 5:10 AM CDTFLASH FLOOD5 Nw Inez, TXVICTORIA SHERIFFS DEPARTMENT REPORTED 2 FEET OF WATER OVER BENBOW ROAD AT GARCITAS CREEK NORTHWEST OF INEZ.
Jul 2, 5:10 AM CDTFLASH FLOODMission Valley, TXVICTORIA SHERIFFS DEPARTMENT REPORTED WATER OVER THE ROAD IN SEVERAL PLACES ON FARM TO MARKET ROAD 236 BETWEEN VICTORIA AND MISSION VALLEY AND FARM TO MARKET ROAD 447 FROM MISSION VALLEY TO NURSERY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 9.5 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2007-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2566 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2007-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2566 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
734 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KCRP 020931
FFWCRP
TXC469-021130-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
429 AM CDT MON JUL 2 2007

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN VICTORIA COUNTY IN SOUTH TEXAS

* UNTIL 630 AM CDT

* AT 424 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE NORTHERN AND     
  CENTRAL VICTORIA COUNTY. DOPPLER RADAR ESTIMATED 4 TO 5 INCHES OF  
  HAS OCCURRED FROM MISSION VALLEY NORTH TO NURSERY AND NORTHEAST 
  OF VICTORIA TO NEAR SALEM.

* SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE
  WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE
  FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
  INCLUDE...VICTORIA...INEZ...MISSION VALLEY...NURSERY AND TELFERNER.

ADDITIONAL RAINFALL AMOUNTS OF 3 TO 5 INCHES ARE POSSIBLE IN THE 
WARNED AREA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 2909 9698 2900 9684 2880 9671 2865 9715
      2885 9720 2888 9730

$$

TMT
1 follow-up statement
000 
WGUS74 KCRP 021107
FFSCRP

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
557 AM CDT MON JUL 2 2007

TXC469-021130-
VICTORIA-
INCLUDING THE CITY OF VICTORIA
557 AM CDT MON JUL 2 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 AM CDT FOR
NORTHERN VICTORIA COUNTY...

AT 550 AM CDT...VICTORIA SHERIFFS DEPARTMENT REPORTED FLOODING 
OF SEVERAL ROADS ACROSS NORTHERN PORTIONS OF VICTORIA COUNTY.
HIGHWAY 77 HAS WATER OVER THE ROAD AT GARCITAS CREEK NEAR 
FORDTRAN. FARM TO MARKET ROAD 236 BETWEEN VICTORIA AND MISSION
VALLEY AND FARM TO MARKET ROAD 447 FROM MISSION VALLEY TO NURSERY
HAVE WATER OVER THE ROADS IN SEVERAL PLACES. BENBOW ROAD AT 
GARCITAS CREEK NORTH OF INEZ HAS 2 FEET OF WATER OVER THE ROAD.

THUNDERSTORMS PRODUCING VERY HEAVY RAIN WILL CONTINUE OVER 
VICTORIA COUNTY THROUGH 630 AM. LOCATIONS IN THE WARNING INCLUDE 
BUT ARE NOT LIMITED TO NURSERY AND INEZ.

ADDITIONAL RAINFALL AMOUNTS OF 3 TO 5 INCHES ARE POSSIBLE IN THE 
WARNED AREA. FLOOD WATERS ARE MOVING DOWN GARCITAS CREEK FROM
NORTH OF VICTORIA TO INEZ. RESIDENTS OF NORTHERN VICTORIA COUNTY
SHOULD BE PREPARED TO MOVE TO HIGHER GROUND AS FLOOD WATERS RISE.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 2909 9698 2900 9684 2880 9671 2865 9715
      2885 9720 2888 9730

$$

TMT

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 2, 1:12 AM CDT, 3 hours 17 minutes earlier.

Area forecast discussion, Jul 2, 1:12 AM CDT, 3 hours 17 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
112 AM CDT MON JUL 2 2007

.UPDATE...LOW LEVEL CONVERGENCE HAS INCREASED MARKEDLY OVER THE
NORTHERN COASTAL BEND AS SOUTH-SOUTHEAST WINDS HAVE RISEN WITH
GUSTS OVER 24 KNOTS AT KCRP. APPEARS TO BE ISALLOBARIC RESPONSE
TO SURFACE LOW ANALYZED BY MSAS EAST OF LAREDO. HAVE SEEN AN
ASSOCIATED INCREASE IN CONVECTION OVER THE VICTORIA CROSSROADS
REGION IN THE PAST HOUR. UPDATE TO INCREASE POPS TO LIKELY AND
OVER VICTORIA CROSSROADS AND MENTION LOCALLY HEAVY RAIN POSSIBLE.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    77  87  76  88  77  /  50  60  30  40  10
VICTORIA          74  87  74  88  74  /  60  70  30  50  10
LAREDO            77  93  75  92  78  /  40  50  60  40  40
ALICE             76  89  75  89  75  /  40  70  50  50  20
ROCKPORT          79  87  79  88  77  /  60  50  30  40  10
COTULLA           75  91  74  89  74  /  40  50  60  50  40
KINGSVILLE        77  88  76  90  76  /  50  60  40  40  10
NAVY CORPUS       80  87  79  88  79  /  50  50  30  40  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH UNTIL 1 PM CDT THIS AFTERNOON FOR THE
     FOLLOWING ZONES: BEE...DUVAL...JIM WELLS...LA SALLE...LIVE
     OAK...MCMULLEN...WEBB.

GM...NONE.

&&

TMT/89...UPDATE
Hazardous weather outlook, Jul 1, 5:15 AM CDT, 23 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
515 AM CDT SUN JUL 1 2007

GMZ230-235-250-255-270-275-TXZ229>234-239>247-021015-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
515 AM CDT SUN JUL 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
OVER SOUTH TEXAS TODAY INTO TONIGHT AS A VERY MOIST AIRMASS COMBINES
WITH DAYTIME HEATING AND AN UPPER LEVEL DISTURBANCE THAT WILL REMAIN
STATIONARY FROM CENTRAL TEXAS INTO THE RIO GRANDE PLAINS. LOCALLY
HEAVY RAIN WILL BE POSSIBLE WITH THE SHOWERS AND THUNDERSTORMS.
THE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING RAIN AMOUNTS OF 2
INCHES PER HOUR. LOCALIZED FLOODING WILL BE POSSIBLE IN REGIONS
OF HIGHER RAINFALL. WIND GUSTS UP TO 35 MPH AND FREQUENT LIGHTNING
WILL ALSO BE POSSIBLE WITH THE THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN....MONDAY THROUGH SATURDAY

ABUNDANT TROPICAL MOISTURE AND AN UPPER LEVEL DISTURBANCE REMAINING
NEARLY STATIONARY FROM NORTH CENTRAL TEXAS INTO THE RIO GRANDE
PLAINS THROUGH TUESDAY...WILL PRODUCE SCATTERED TO NUMEROUS SHOWERS
AND THUNDERSTORMS ACROSS SOUTH TEXAS. LOCALLY HEAVY RAIN WILL BE
POSSIBLE ESPECIALLY MONDAY INTO TUESDAY. RAIN AMOUNTS OF 1 TO 3
INCHES WILL BE LIKELY ACROSS THE REGION THROUGH TUESDAY WITH
ISOLATED TOTAL AMOUNTS OVER 5 INCHES POSSIBLE. LOCALIZED FLOODING
WILL BE POSSIBLE WITH THE STRONGER THUNDERSTORMS.

FOR THE REST OF THE PERIOD...SCATTERED SHOWERS AND THUNDERSTORMS CAN
BE EXPECTED WEDNESDAY THROUGH FRIDAY...ISOLATED ON SATURDAY. THESE
SHOWERS AND STORMS WILL PRIMARILY BE ASSOCIATED WITH DAYTIME HEATING
AND THE SEA BREEZE BOUNDARY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

TMT/TE

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 7:21 PM CDTFlash Flood WarningCRPDuval114 min
Jul 1, 8:46 PM CDTFlash Flood WarningCRPWebb89 min
Jul 1, 9:11 PM CDTFlash Flood WarningCRPDuval94 min
Jul 1, 9:35 PM CDTRiver Flood WarningCRPNueces, San Patricio15 days
Jul 2, 2:51 AM CDTFlash Flood WarningCRPVictoria114 min
Jul 2, 4:06 AM CDTFlash Flood WarningCRPGoliad114 min
Jul 2, 5:09 AM CDTRiver Flood WarningCRPBee, Nueces, San Patricio36 hr
Jul 2, 5:54 AM CDTFlash Flood WarningCRPGoliad96 min
Jul 2, 6:01 AM CDTRiver Flood WarningCRPCalhoun, Victoria26 hr
Jul 2, 6:14 AM CDTFlash Flood WarningCRPNueces, Refugio, San Patricio2 hr
Jul 2, 6:14 AM CDTFlash Flood WarningCRPNueces, San Patricio2 hr
Jul 2, 6:21 AM CDTFlash Flood WarningCRPVictoria3 hr
Jul 2, 6:44 AM CDTRiver Flood WarningCRPCalhoun, Victoria48 hr
Jul 2, 7:00 AM CDTRiver Flood WarningCRPNueces19 hr
Jul 2, 7:46 AM CDTFlash Flood WarningCRPGoliad119 min
Jul 2, 8:14 AM CDTFlash Flood WarningCRPKleberg, Nueces, Refugio, San Patricio3 hr
Jul 2, 8:14 AM CDTFlash Flood WarningCRPRefugio, San Patricio3 hr
Jul 2, 8:29 AM CDTRiver Flood WarningCRPCalhoun, Goliad, Victoria36 hr
Jul 2, 9:09 AM CDTFlash Flood WarningCRPAransas, Calhoun3 hr
Jul 2, 9:16 AM CDTFlash Flood WarningCRPVictoria119 min
Jul 2, 9:41 AM CDTRiver Flood WarningCRPCalhoun, Goliad, Victoria43 hr
Jul 2, 5:12 PM CDTFlash Flood WarningCRPWebb2 hr

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.